Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 9, 2006, 10:08 AM CST for Butler County, Ripley County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 10:08 AM CST (16:08 UTC)
- Expired
- Mar 9, 2006, 2:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:10 AM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Mar 9, 5:10 AM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 510 AM CST THU MAR 9 2006 THE ITEM DESERVING ATTENTION TODAY IS THE VIGOROUS STORM SYSTEM APPROACHING THE PAH FCST AREA...AND ITS POTENTIAL EFFECTS. A WAVE OF WARM SECTOR CONVECTION MOVED ACROSS MOST OF THE REGION OVERNIGHT TO THE SE OF A SFC LOW MOVING TOWARD THE GREAT LAKES. SOME STORMS HAD HIGH WIND POTENTIAL IN SERN MO FOR AWHILE...BUT AS THE LOW MOVED RAPIDLY NORTHEAST...THE INTENSITY OF THE CONVECTION GRADUALLY DIMINISHED. SINCE LATE YESTERDAY SOME PARTS OF SERN MO...SRN IL...AND SWRN IN RECEIVED IN EXCESS OF 3 INCHES OF RAINFALL...AND THERE WERE SOME SPOTTY MINOR FLOODING REPORTS OVERNIGHT. THE MODELS INDICATE THAT...AFTER A POSSIBLE MORNING LULL FOR MAINLY THE ERN SECTOR...SHWS AND TSTMS WILL BECOME NUMEROUS ONCE AGAIN IN THE AFTN. A NEGATIVELY TILTED MID LEVEL TROF...100 PLUS KNOT UPPER JET...STRONG ENVIRONMENTAL WINDS...AND A SFC TROF ARE EXPECTED TO PROVIDE PLENTIFUL MOISTURE...INSTABILITY...AND WIND SHEAR FOR SVR TSTM ACTIVITY TODAY AS THE SYSTEM DIGS THROUGH THE SRN PLAINS AND LIFTS RAPIDLY NE. WIND DAMAGE AND TORNADOES WILL BE POSSIBLE...ALONG WITH LARGE HAIL. SEE SWODY1 FOR DETAILS. WITH THE AFOREMENTIONED EARLIER RAINFALL AND THE POTENTIAL FOR HEAVY RAIN TODAY...IT WAS DECIDED THAT A FLOOD WATCH WAS JUSTIFIED FOR ROUGHLY THE NWRN HALF OF THE FCST AREA UNTIL THE WORST IS OVER TONIGHT. A WIND ADVISORY WAS CONSIDERED BUT IT WAS THOUGHT THAT THE COPIOUS CLOUDNESS AND RAIN MAY LIMIT THE WINDS ALOFT FROM TRANSLATING TO THE SFC THAT MUCH /EXCEPT IN TSTMS/. HOWEVER...IN THE UNLIKELY EVENT OF CLOUD BREAKS ESPECIALLY IN THE SERN SECTOR...WIND ADVISORY CRITERIA COULD BE MET THERE. FRI SHOULD BE A COOL DRY DAY IN THE WAKE OF THE DEPARTING SYSTEM. THE NEXT MID LEVEL SHRTWV TROF TO AFFECT THE AREA WAS DEPICTED DIFFERENTLY BY THE 00Z NAM/GFS BUT LOOKED QUITE SIMILAR FOR THE 06Z RUN. SO...BY FRI NITE THERE WILL BE A SMALL CHC OF CONVECTION. POPS WILL INCREASE THROUGH THE WEEKEND AND LINGER INTO EARLY NEXT WEEK AS SW TO NE MID LEVEL FLOW AND PERSISTENT MOIST LOW LEVEL FLOW DOMINATES. MADE VERY FEW CHANGES AFT DAY4. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...FLOOD WATCH FOR ALL COUNTIES XCP NEW MADRID AND MISSISSIPPI THROUGH 06Z FRI. IL...FLOOD WATCH FOR ALL COUNTIES XCP MASSAC...POPE...AND HARDIN THROUGH 06Z FRI. IN...FLOOD WATCH FOR ALL COUNTIES XCP WARRICK AND SPENCER THROUGH 06Z FRI. && DB
Hazardous weather outlook, Mar 9, 4:17 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 417 AM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 417 AM CST THU MAR 9 2006 ...RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE AREA TODAY AND EARLY TONIGHT. THE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY FROM MIDDAY THROUGH EARLY EVENING. ADDITIONALLY...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THROUGH THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS SHOWERS AND THUNDERSTORMS ARE FORECAST TO TRACK ACROSS AREAS THAT HAVE ALREADY RECEIVED APPRECIABLE RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Mar 9, 7:07 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 707 AM CST THU MAR 9 2006 ILZ092-093-KYZ001>004-MOZ110>112-114-091400- ALEXANDER IL-BALLARD KY-CARLISLE KY-FULTON KY-HICKMAN KY- MISSISSIPPI MO-NEW MADRID MO-PULASKI IL-SCOTT MO-STODDARD MO- 707 AM CST THU MAR 9 2006 AT 705 AM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS MOVING INTO SOUTHEAST MISSOURI. THE STRONGEST STORMS WERE MOVING INTO SOUTHERN SECTIONS OF NEW MADRID COUNTY. STORMS EXTENDED NORTH FROM THERE ACROSS STODDARD COUNTY. MOVEMENT OF THE STORMS WAS NORTHEAST AT 60 MPH. THE STORMS WILL BE CAPABLE OF GUSTY WINDS 30 TO 45 MPH...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL...AS THEY TRACK ACROSS STODDARD... SCOTT...NEW MADRID AND MISSISSIPPI COUNTIES THROUGH 800 AM. CN
Special weather statement, Mar 9, 8:28 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 828 AM CST THU MAR 9 2006 ILZ086-087-089>091-093-094-KYZ001>014-091530- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY- FULTON KY-GALLATIN IL-GRAVES KY-HARDIN IL-HICKMAN KY-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL- PULASKI IL-SALINE IL-TRIGG KY-UNION KY- 828 AM CST THU MAR 9 2006 ...LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY... AT 820 AM...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY STRONG WINDS EXTENDED FROM MARION ILLINOIS...TO JUST WEST OF PADUCAH AND MAYFIELD KENTUCKY. WIND GUSTS WITH THESE STORMS WERE AROUND 40 MPH. A GUST TO 40 MPH WAS MEASURED AT CAIRO. THIS LINE IS MOVING RAPIDLY EAST AND WILL CROSS THE LAKES REGION OF WESTERN KENTUCKY AND SOUTHEAST ILLINOIS BY 10 AM. WIND GUSTS FROM 40 TO 50 MPH...ALONG WITH TORRENTIAL RAIN...ARE LIKELY WITH THIS ACTIVITY. THIS COULD BRING DOWN SOME TREE LIMBS. LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS. MY
Special weather statement, Mar 9, 9:48 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 948 AM CST THU MAR 9 2006 KYZ008-009-011>013-016-017-021-022-091645- CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-HOPKINS KY-LYON KY-MARSHALL KY- MUHLENBERG KY-TODD KY-TRIGG KY- 948 AM CST THU MAR 9 2006 ...LINE OF STRONG THUNDERSTORMS MOVING EAST WESTERN KENTUCKY... AT 944 AM...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY STRONG WINDS EXTENDED FROM JUST WEST OF MURRAY TO JUST WEST OF CADIZ TO JUST WEST OF MADISONVILLE. ISOLATED WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THIS LINE IS MOVING RAPIDLY EAST AND WILL CROSS MOST OF THE PURCHASE AND PENNYRILE REGIONS BY 11 AM. IN ADDITION TO WIND GUSTS FROM 40 TO 50 MPH...TORRENTIAL DOWNPOURS OF RAIN ARE LIKELY WITH THIS ACTIVITY. DRIVERS SHOULD EXERCISE CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON AREA ROADWAYS. GM
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:16 AM CST | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 44 min |
| Mar 9, 9:46 AM CST | Tornado Warning | PAH | Fulton, Graves, Hickman | 29 min |
| Mar 9, 12:36 PM CST | Flash Flood Warning | PAH | Ballard, McCracken | 4 hr |
| Mar 9, 1:26 PM CST | Tornado Warning | PAH | Graves | 49 min |
| Mar 9, 1:50 PM CST | Tornado Warning | PAH | Graves, Hickman | 25 min |
| Mar 9, 1:51 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 24 min |
| Mar 9, 2:36 PM CST | Severe Thunderstorm Warning | PAH | Calloway | 39 min |
| Mar 9, 3:54 PM CST | Severe Thunderstorm Warning | PAH | Christian | 36 min |
| Mar 9, 4:20 PM CST | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 40 min |
| Mar 9, 11:21 AM CST | Flash Flood Warning | PAH | Franklin, Gallatin, Hamilton, Hardin, Jackson, Johnson and 5 more | 6 hr |
| Mar 9, 12:31 PM CST | Tornado Warning | PAH | Johnson, Massac, Pulaski | 29 min |
| Mar 9, 12:49 PM CST | Tornado Warning | PAH | Pope | 26 min |
| Mar 9, 1:00 PM CST | Tornado Warning | PAH | Gallatin, Saline | 30 min |
| Mar 9, 1:11 PM CST | Flash Flood Warning | PAH | Edwards, Wabash, Wayne | 4 hr |
| Mar 9, 1:08 AM CST | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 52 min |
| Mar 9, 1:27 AM CST | Severe Thunderstorm Warning | PAH | Mississippi | 33 min |
| Mar 9, 10:16 AM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Carter, Wayne | 4 hr |
| Mar 9, 11:32 AM CST | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 43 min |
| Mar 9, 4:44 PM CST | Severe Thunderstorm Warning | PAH | Butler, Ripley | 46 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 38 min |
| Mar 9, 5:58 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, New Madrid, Scott | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.